For those that read my other thread, you'll know Im suffering with gastritis, or similar pains atm. Something just happened and Im now convinced that my Nexium isn't working, but I cannot understand why. Heres the strange story.
A few weeks ago I ate some cucumber that sent my stomach off on one. At that time I was taking 20mg e-someprazole (generic Nexium) twice a day, by splitting a 40mg pill in half.
The pills I have are coated with a thick "gastro resistant" layer, which I was breaking in order to split the pill in half. In the past I had experimented with taking 1 40mg pill a day, but always found my acid levels got worse and went back to my pill splitting. I thought it was to do with frequency... but maybe I was wrong.
a week ago, after my stomach had been bad over a week I went to the dr and asked for 20mg pills so I didn't need to break this covering anymore, thinking maybe that's interfering with the dose Im actually getting. The instructions for my pills clearly state that you should not chew or break the pills before taking them.
Anyway a couple of hours ago I went to bed, I had taken some aloe vera, 300mg of Zantac then carafate 45 mins after, my usual night-time ritual. I did a bit of relaxation, then tried to sleep. Thats when the burning in my stomach started. I grabbed a gaviscon and swallowed a couple of painkillers (not nsaids) then tried to sleep. It got progressively worse and worse, just knawing at my insides. The painkillers had kicked in and sent me a bit foggy but because of the pain my mind was racing as if I was in a fever or something. The pain was getting unbearable. In desperation I grabbed another esomeprazole 20mg, as I know I have taken 80mg a day before for short periods and been ok, but instead of swallowing it whole, I crushed it in my teeth then swallowed.
Something remarkable happened, after 5 minutes the pain went and now I'm fine.
So what Im thinking now, is that Im just not processing the pills with this protective coating and since switching to 20mg pills Ive essentially gone cold turkey PPIs. But I cannot understand why a pill would have a gastro resistant layer and tell u not to break it, yet when I do the exact opposite I get all the effects!?
Has anyone come across this?
Post Edited (Andy1986) : 5/14/2014 6:29:22 AM (GMT-6)